MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Model Number 166816
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter had an unknown issue.Additional information has been requested.Per follow-up information received from (b)(6) team on 20apr2022, the foley catheter had a material deformation problem and mechanical jam problem.It was also stated that the patient experienced hemorrhage/bleeding.It was unknown if the device contributed to the hemorrhage/bleeding at this time and medical intervention was unknown.No other information was available.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was reported in error as it was found to be a cascading failure of an event previously reported.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the foley catheter had an unknown issue.Additional information has been requested.Per follow-up information received from canada team on (b)(6) 2022, the foley catheter had a material deformation problem and mechanical jam problem.It was also stated that the patient experienced hemorrhage/bleeding.It was unknown if the device contributed to the hemorrhage/bleeding at this time and medical intervention was unknown.No other information was available.Per follow-up information received on (b)(6) 2022, foley catheter was removed and got stuck on the way out causing urethral trauma and bleeding with removal and post removal.Upon inspection of the catheter post removal, there were wrinkles and rolls in the area where the balloon was inflated, frank blood noted on the area and in the tip of the catheter.The patient also experienced urethra tissue breakdown while the catheter was inserted, despite the securement of the catheter to the patient's thigh, possibly due to the rigid nature of the product.It was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be due to "incorrect material formulation".It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities: 3cc balloon: use 5ml sterile water.5cc balloon: use 10ml sterile water.30cc balloon: use 35ml sterile water.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.¿ correction: g.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter had an unknown issue.Additional information has been requested.Per follow-up information received from canada team on 20apr2022, the foley catheter had a material deformation problem and mechanical jam problem.It was also stated that the patient experienced hemorrhage/bleeding.It was unknown if the device contributed to the hemorrhage/bleeding at this time and medical intervention was unknown.No other information was available.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14402641
Report Number1018233-2022-03742
Device Sequence Number12146967
Product Code GBM
UDI-Device Identifier00801741029806
UDI-Public(01)00801741029806
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number166816
Device Catalogue Number166816
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer07/28/2022
09/16/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date08/11/2022
09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown